MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 727.44
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during vitrectomy surgery, the tip of an ophthalmic forceps became loose and detached.The surgery was completed on the same day using another forceps and with no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections: d.9, h.3, h.6 & h.11.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there are no additional complaint associated with it.The investigation is completed based on the sample evaluation documented below.The returned product was received in a carton box without using the original packaging material, specifically the inner and outer blister, which offers protection to the instrument during shipment, was not used.In the carton box was a plastic bag containing the instrument.The instrument shows macroscopic sing of damage, namely the cover sleeve and the guide sleeve are broken apart, as well the tip is loose.The sample exhibits no surgery residues.The instrument was visually inspected with the aid of a photomicroscope using various magnifications, which shows the damage in detail.However, the point in time when the noticed damage occurred can no longer be determined conclusively, nor can the strain put on the device be reconstructed.The customer¿s complaint is confirmed as the returned device shows significant damage, but a root cause for the reported issue cannot be determined.No root cause for the customer's reported event could be determined, since the situation that lead to the instrument failure cannot be reconstructed.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER ADVANCED DSP TIP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20912028
Report Number3003398873-2024-00137
Device Sequence Number7845940
Product Code HNR
UDI-Device Identifier07612717071353
UDI-Public(01)07612717071353(17)260228(11)230314(10)15EE0D
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number727.44
Device Lot Number15EE0D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown